Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS Bismarck, ND

June 21, 2014LaMoure County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2014, 6:22 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 6:22 PM CDT (23:22 UTC)
Expired
Jun 21, 2014, 7:02 PM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties LaMoure County, ND, Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 130 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:23 PM CDTHAIL 1.75Millarton, NDREPORT VIA LOCAL MEDIA SOCIAL MEDIA PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS53 KBIS 212322
SVRBIS
NDC045-093-220015-
/O.NEW.KBIS.SV.W.0056.140621T2322Z-140622T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM CDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 715 PM CDT

* AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  MONTPELIER...OR 18 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST
  AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ADRIAN...MONTPELIER...SYDNEY...YPSILANTI AND SPIRITWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4655 9882 4672 9892 4698 9845 4697 9842
      4665 9843 4664 9832 4663 9832
TIME...MOT...LOC 2322Z 247DEG 24KT 4667 9874

HAIL...1.25IN
WIND...60MPH

$$

SIMOSKO/SCHILD
3 follow-up statements
104 
WWUS53 KBIS 212330
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SAT JUN 21 2014

NDC045-093-220015-
/O.CON.KBIS.SV.W.0056.000000T0000Z-140622T0015Z/
LAMOURE ND-STUTSMAN ND-
630 PM CDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN AND NORTH CENTRAL LAMOURE COUNTIES UNTIL 715 PM CDT...

AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTPELIER...
OR 15 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ADRIAN...MONTPELIER...YPSILANTI AND SPIRITWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4656 9874 4678 9881 4698 9845 4697 9842
      4665 9843 4664 9832 4663 9832
TIME...MOT...LOC 2331Z 247DEG 24KT 4669 9866

HAIL...1.50IN
WIND...60MPH

$$

SIMOSKO/SCHILD
908 
WWUS53 KBIS 212345
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SAT JUN 21 2014

NDC045-212355-
/O.CAN.KBIS.SV.W.0056.000000T0000Z-140622T0015Z/
LAMOURE ND-
645 PM CDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAMOURE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4663 9844 4663 9865 4688 9862 4698 9845
      4697 9842
TIME...MOT...LOC 2345Z 247DEG 24KT 4673 9853

$$

NDC093-220015-
/O.CON.KBIS.SV.W.0056.000000T0000Z-140622T0015Z/
STUTSMAN ND-
645 PM CDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STUTSMAN COUNTY UNTIL 715 PM CDT...

AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTPELIER...
OR 15 MILES SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SPIRITWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 9844 4663 9865 4688 9862 4698 9845
      4697 9842
TIME...MOT...LOC 2345Z 247DEG 24KT 4673 9853

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/SCHILD
700 
WWUS53 KBIS 220002
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT JUN 21 2014

NDC093-220012-
/O.CAN.KBIS.SV.W.0056.000000T0000Z-140622T0015Z/
STUTSMAN ND-
702 PM CDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 4663 9844 4663 9865 4688 9862 4698 9845
      4697 9842
TIME...MOT...LOC 0002Z 247DEG 24KT 4677 9838

$$

SIMOSKO/SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:31 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 21, 4:31 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SAT JUN 21 2014

.UPDATE...
ISSUED AT 430 PM CDT SAT JUN 21 2014

UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER
342 FOR PORTIONS OF THE JAMES RIVER BASIN.

LAPS ANALYSIS INDICATES SURFACE-BASED CAPE VALUES BETWEEN
2000-3000 J/KG NOSING NORTH INTO THE JAMES RIVER BASIN THIS
AFTERNOON. FURTHERMORE...SPC ANALYSIS INDICATES PWATS AROUND 1.4
INCHES NOSING INTO THE SAME REGION. THIS IS ABOUT 2 STANDARD
DEVIATIONS GREATER THAN NORMAL DEEP LAYER MOISTURE CONTENT. GIVEN
THE COMBINATION OF COPIOUS MOISTURE AND INSTABILITY...WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA FOR THIS UPDATE. THE UPDATED PRODUCTS
HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 145 PM CDT SAT JUN 21 2014

CURRENT SURFACE ANALYSIS PLACES COLD FRONT PUSHING THROUGH WRN
ND...WHILE SRLY FLOW AHEAD OF THE FRONT CONTINUES TO ADVECT
MOISTURE INTO THE AREA. UPPER LEVEL ANALYSIS PLACES LOW SPINNING
ALONG THE MANITOBA/SASKATCHEWAN BORDER WITH ACTIVE SWRLY FLOW OVER
OUR AREA.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...SHOWERS AND
THUNDERSTORMS WILL START TO DEVELOP THIS AFTERNOON AS FRONT
CONTINUES TO WORK ITS WAY EASTWARD. AREA OF PRIMARY CONCERN FOR
SEVERE THREAT REMAINS OVER PTNS OF S CTRL ND INTO ERN ND. MODELS
CONTINUE TO SHOW THE STRONGEST INSTABILITY (1.5+ KJ/KG) OVER THIS
AREA WITH SUFFICIENT SHEAR (~40 KT 0-6KM BULK) TO SUPPORT
SUPERCELLS. FLASH FLOODING CONCERNS ALSO OVER THIS AREA GIVEN PLENTY
OF MOISTURE TO WORK WITH AND ALREADY SATURATED GROUND. EXPECT
STORMS TO LINGER OVER AFOREMENTIONED AREAS THIS EVENING AHEAD OF
THE COLD FRONT IN STRONG THETA-E ADVECTION BEFORE SHIFTING EAST
OVERNIGHT.

ON SUNDAY...QUIETER AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE
OF THE COLD FRONT WHILE UPPER LOW LINGERS OVER SWRN MANITOBA. HAVE
DRIED MOST AREAS OUT BUT WILL KEEP SOME POPS ALONG THE
INTERNATIONAL BORDER IN AREA OF STRONGER CYCLONIC FLOW.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 145 PM CDT SAT JUN 21 2014

UPPER LEVEL LOW OVER MANITOBA WILL PUSH ANOTHER SHORTWAVE TROUGH AND
ASSOCIATED SURFACE FRONT FROM NORTH TO SOUTH MONDAY INTO MONDAY
EVENING. THE BEST CHANCES FOR PRECIPITATION WILL OCCUR OVER THE
NORTHERN PORTION OF THE STATE WITH SLIGHT CHANCES FARTHER SOUTH.
THAT BEING SAID...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS NORTH
WITH ISOLATED ACTIVITY SOUTH. SEVERE WEATHER INDICES ARE NOT OVERLY
IMPRESSIVE AS WEAK SHEAR/15KT COMBINED WITH CAPE OF AROUND 800 J/KG
WILL BE ENOUGH TO GENERATE SOME THUNDERSTORMS...BUT NO SEVERE
WEATHER IS ANTICIPATED AT THIS TIME. COOLER ON TUESDAY WITH H85
TEMPERATURES RANGING FROM +14C IN THE SOUTHWEST TO +10C IN THE NORTH
CENTRAL. THAT WILL RESULT IN HIGHS IN THE UPPER 60S IN THE NORTH TO
TO THE LOWER 70S SOUTH. A TRANSITORY BROAD RIDGE WILL SCOOT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY KEEPING THE THREAT OF ANY
SIGNIFICANT PRECIPITATION TO A MINIMUM/SLIGHT CHANCE. HOWEVER THIS
WILL CHANGE BEGINNING WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY
AS A SOUTHWEST FLOW TO SOUTHERLY FLOW ALOFT SETS UP. THIS WILL
INCREASE THE LOW LEVEL MOISTURE FIELD WITH SEVERAL CHANCES OF
SHOWERS AND THUNDERSTORMS DURING THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 145 PM CDT SAT JUN 21 2014

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA WITH WINDS
SHIFTING TOWARDS THE NORTHWEST AS IT PASSES. THUNDERSTORMS WILL
DEVELOP PRIMARILY OVER CTRL INTO ERN ND LATER THIS AFTERNOON INTO
EVENING. THE GREATEST THUNDERSTORM COVERAGE WILL BE INVOF KJMS
WITH COVERAGE TAPERING TOWARDS THE NORTH AND WEST. SEVERE STORMS
WILL BE POSSIBLE FROM KBIS EASTWARD...WITH LARGE HAIL AND DAMAGING
WIND GUSTS POSSIBLE THROUGH THIS EVENING. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...TM
SHORT TERM...JJS
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Jun 21, 4:25 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT SAT JUN 21 2014

NDZ037-047-048-050-051-222130-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
425 PM CDT SAT JUN 21 2014

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT...

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THUNDERSTORMS WILL BECOME LIKELY LATE THIS AFTERNOON AND EVENING.
SOME THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN BEING THE PRIMARY THREATS. THE HEAVY RAIN
COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE NEARLY EACH DAY. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ023-025-036-046-222130-
WELLS-FOSTER-KIDDER-EMMONS-
425 PM CDT SAT JUN 21 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SOME THUNDERSTORMS COULD BECOME STRONG AT TIMES AND
PRODUCE HEAVY RAIN...LEADING TO POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE NEARLY EACH DAY. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ005-013-022-034-035-042-045-222130-
ROLETTE-PIERCE-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-
425 PM CDT SAT JUN 21 2014 /325 PM MDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>004-009>012-017>021-031>033-040-041-043-044-222130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
SLOPE-HETTINGER-BOWMAN-ADAMS-
425 PM CDT SAT JUN 21 2014 /325 PM MDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA
AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

TM

In the hours before

Local storm report, Jun 21, 5:00 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             ASHLEY                  46.03N  99.37W
06/21/2014  E0.75 INCH       MCINTOSH           ND   LAW ENFORCEMENT

            MOSTLY PEA SIZED. THE LARGEST WAS ABOUT THE SIZE OF A
            PENNY. HAIL WAS SOFT.

&&

TM
Local storm report, Jun 21, 5:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
511 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 E ASHLEY              46.03N  99.31W
06/21/2014  E0.75 INCH       MCINTOSH           ND   LAW ENFORCEMENT

            MEASURED BY DEPUTY 30 MINUTES AFTER EVENT OCCURRED.
            LARGEST HAIL STONE HE COULD FIND WAS A PENNY.

&&

TM
Special weather statement, Jun 21, 5:39 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT SAT JUN 21 2014

NDZ037-047-048-212345-
LA MOURE-LOGAN-STUTSMAN-
539 PM CDT SAT JUN 21 2014

...SPECIAL WEATHER STATEMENT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ALFRED...OR 31 MILES
SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JUD...
  ALFRED...
  MILLARTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4674 9901 4669 9858 4654 9878 4644 9915
      4658 9920
TIME...MOT...LOC 2239Z 245DEG 22KT 4654 9905

SIMOSKO/SCHILD
Special weather statement, Jun 21, 5:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT SAT JUN 21 2014

NDZ051-212345-
DICKEY-
542 PM CDT SAT JUN 21 2014

...STRONG THUNDERSTORMS IN DICKEY COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
FULLERTON TO 6 MILES NORTHEAST OF ELLENDALE TO 5 MILES SOUTHWEST OF
ELLENDALE...AND MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELLENDALE...
  FULLERTON...
  OAKES...
  LUDDEN...
  GLOVER...
  GUELPH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4593 9880 4594 9880 4607 9858 4628 9859
      4628 9800 4594 9800
TIME...MOT...LOC 2242Z 268DEG 33KT 4625 9844 4607 9844
          4597 9860

SIMOSKO/SCHILD
Special weather statement, Jun 21, 5:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT SAT JUN 21 2014

NDZ037-220000-
STUTSMAN-
555 PM CDT SAT JUN 21 2014

...STRONG THUNDERSTORMS NEAR SPIRITWOOD...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPIRITWOOD...OR 10 MILES EAST OF
JAMESTOWN...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN STUTSMAN COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4683 9861 4701 9865 4704 9846 4703 9846
      4699 9846 4697 9843 4685 9842 4684 9843
TIME...MOT...LOC 2254Z 258DEG 23KT 4694 9849

SIMOSKO/SCHILD
Special weather statement, Jun 21, 6:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SAT JUN 21 2014

NDZ051-212345-
DICKEY-
617 PM CDT SAT JUN 21 2014

...STRONG THUNDERSTORM IN EASTERN DICKEY COUNTY...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OAKES...OR 24 MILES NORTHEAST OF
ELLENDALE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN DICKEY COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4603 9818 4621 9822 4625 9800 4624 9800
      4617 9799 4604 9800
TIME...MOT...LOC 2317Z 261DEG 19KT 4614 9807

SIMOSKO/SCHILD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:23 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more12 hr
Jun 21, 2:55 PM CDTSevere Thunderstorm WarningBISEmmons45 min
Jun 21, 3:50 PM CDTSpecial Weather StatementBISMcIntosh40 min
Jun 21, 4:08 PM CDTSpecial Weather StatementBISMcIntosh37 min
Jun 21, 4:32 PM CDTSevere Thunderstorm WarningBISDickey, McIntosh58 min
Jun 21, 4:39 PM CDTTornado WarningBISMcIntosh23 min
Jun 21, 5:39 PM CDTSpecial Weather StatementBISLaMoure66 min
Jun 21, 5:42 PM CDTSpecial Weather StatementBISDickey63 min
Jun 21, 5:55 PM CDTSpecial Weather StatementBISStutsman65 min
Jun 21, 6:17 PM CDTSpecial Weather StatementBISDickey28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.